Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 20, 2018, 2:58 PM EDT for 4 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 2:58 PM EDT (18:58 UTC)
- Expired
- May 20, 2018, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Calhoun County, GA, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 79 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WUUS52 KTAE 201858 SVRTAE GAC007-037-099-201-201945- /O.NEW.KTAE.SV.W.0037.180520T1858Z-180520T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 258 PM EDT SUN MAY 20 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northern Miller County in southwestern Georgia... Northwestern Baker County in southwestern Georgia... Southern Calhoun County in southwestern Georgia... Northeastern Early County in southwestern Georgia... * Until 345 PM EDT. * At 258 PM EDT, Doppler radar indicated a severe thunderstorm capable of producing damaging winds in excess of 60 mph. This storm was located near Leary, or 7 miles south of Morgan, and moving west at 15 mph. * Locations impacted include... Colquitt, Edison, Arlington, Leary, Douglasville, Damascus, Iveys Mill, Milford, Parksville, Crestview, Commissary Hill, Turman, Harmony Church Rd/hwy 45, Bermuda, Old Damascus, Jeterville, Cooktown, Bethany, Hentown and Patmos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe thunderstorms produce damaging winds, destructive hail, deadly lightning and very heavy rain. For your protection, move to an interior room on the lowest floor of your home or business. Heavy rains flood roads quickly so do not drive into areas where water covers the road. && LAT...LON 3148 8446 3112 8458 3120 8489 3157 8477 TIME...MOT...LOC 1858Z 109DEG 14KT 3143 8460 $$ 11-NGUYEN
1 follow-up statement
300
WWUS52 KTAE 201935
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
335 PM EDT SUN MAY 20 2018
GAC007-037-099-201-201945-
/O.EXP.KTAE.SV.W.0037.000000T0000Z-180520T1945Z/
Miller GA-Baker GA-Calhoun GA-Early GA-
335 PM EDT SUN MAY 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MILLER...NORTHWESTERN
BAKER...SOUTHERN CALHOUN AND NORTHEASTERN EARLY COUNTIES IN
SOUTHWESTERN GEORGIA WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3148 8446 3112 8458 3120 8489 3157 8477
TIME...MOT...LOC 1935Z 109DEG 14KT 3148 8475
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:04 PM EDT, 54 minutes earlier.
Area forecast discussion, May 20, 2:04 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 204 PM EDT Sun May 20 2018 .AVIATION [Through 18Z Monday]... Scattered TSRA this afternoon west of a line from TLH to FZG, with a shield of -RA to the east. Cigs will deteriorate to MVFR this afternoon with storms, with IFR vsbys possible during heavier downpours. Overnight, cigs will deteriorate further to IFR, not lifting until around 14-15Z. && .PREV DISCUSSION [1007 AM EDT]... .NEAR TERM [Through Today]... Deep layer ridging is situated over Bermuda, with an upper level trough over the northeastern Gulf of Mexico. This pattern is placing most of the southeast under deep layer south-southeasterly flow, bringing rich moisture to the area. The Peninsula of Florida has been under this flow for several days now, with PWs to our east and southeast around 2". Local radar imagery shows light rain near the Suwannee River this morning, with heavier rainfall along the Florida Peninsula and into southeast Georgia where those higher PW values lie. The upper level low will meander northwestward today, allowing rain to fill in across the area, building northwestward as well. Temperatures will be moderated by the cloud cover, staying in the 70s in our eastern zones, but likely warming into the 80s in southeast Alabama and the Florida Panhandle before showers and thunderstorms build northwestward. .SHORT TERM [Tonight Through Tuesday]... A persistent upper-level shortwave will remain over the eastern Gulf through the period. This upper-level forcing in a moisture rich and unstable environment will combine with the afternoon seabreeze, nocturnal landbreeze, and various mesoscale boundaries to initiate numerous showers and thunderstorms each day/night. Due to the widespread cloud cover and shower activity, highs will be capped in the low 80s each afternoon, with overnight lows near 70 degrees. .LONG TERM [Tuesday Night Through Sunday]... The unsettled and wet pattern will continue through the extended range period. The forecast is quite complicated as models are all over the place regarding the development of one or multiple lows in the Gulf. Between the ensembles and operational models, there's a large spread of solutions that bring an area of low pressure off the Yucatan and into either the eastern Gulf or western Atlantic over the course of the forecast period. Considering how poorly models handled the most recent potential for tropical development in the Gulf, take these solutions with a grain of salt for now. With a steady feed of upper level +PV anomalies into the Gulf, anything that does develop would likely not be purely tropical. For now, the main take away in the extended period is that rain will remain in the forecast through the week. .MARINE... Winds and seas are forecast to remain below Cautionary levels for the next several days. Showers and thunderstorms are expected each day/night. .FIRE WEATHER... No fire weather concerns are anticipated through the next several days as winds remain light and RH values remain high across our area. .HYDROLOGY... Average rain amounts over the next few days remain around 1-3", with isolated higher amounts double that possible. Not much changes from mid-week to the end of the week and another 1-3" remain possible. Depending on potential development of low pressure in the Gulf, and future track, the heavy rain threat may continue through the weekend. Thus expect widespread 3-6" over the next several days, with isolated higher amounts. As far as rural or urban flooding is concerned, should the isolated higher amounts impact sensitive areas nuisance flooding will be possible. Area rivers certainly have the potential to reach action or flood stage depending on the amount and distribution of upcoming rains. Any flooding concerns appear to be outside the 5-7 day window for now. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 82 70 83 69 / 70 60 50 50 30 Panama City 71 80 72 81 73 / 50 70 50 50 30 Dothan 68 80 69 81 69 / 50 70 50 70 40 Albany 68 83 69 83 69 / 50 70 50 70 50 Valdosta 67 82 68 83 69 / 50 70 40 70 40 Cross City 68 82 69 83 69 / 60 70 40 50 30 Apalachicola 71 79 73 80 72 / 60 60 50 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Nguyen SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Nguyen MARINE...Harrigan FIRE WEATHER...Lahr HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:42 AM EDT | Areal Flood Advisory | TAE | Dougherty, Lee, Mitchell, Turner, Worth | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.